dizziness and vertigo
AnonymousMay 18, 2009 at 8:57 pm
Today I have been the whole day with dizziness/vertigo, photofobia and “noisefobia”.
Again I wonder if I should increase or decrease the gabapentin.
Before I started gabapentin, 2 year ago, I had dizziness for day with no relieve, then with the gabapentin it dissapear.
The issue was having to drive one hour, home driving to work, with this dizziness was difficult.
I can realize if it is a ear problem (vestibular neuritis) or an eyes problem (optic neuritis), both myelin damage tagets in CIDP, GBS or MS.
May 18, 2009 at 11:07 pm
So many things could be causing the dizziness, including the gabapentin. 3 weeks ago, my entire family also had a flu of sorts that included vertigo, my mother actually went to the er and she had to have the doc do some sort of massage to do something with “crystals ” that cause the vertigo???? Kevin, myself and my older son had the diziness for two days. The photophobia/noisephobia, sounds like maybe a migrain??? Another way out idea, have you ever had an mri? Did they say anything about a chiari malformation. I am actually trying to decide if I should take Kevin to a chiropractor, as I have read that a misalignment of c1,2,3, causes headaches, dizziness, colds, vertigo, sinus issues etc. all connected to the parasympathetic nerve system. I am desperate to find a solution to these headaches, diziness. I hope you figure things out Pablo, I imagine how you feel from watching Kevin. My prayers are with you and everyuone here for some relief.
Dawn Kevies mom
About the MS and optic neuritis. My older son just had an MRI today to r/o ms or brain tumar to see if that is causing his inflamatory process on his optic nerves or maybe it is just optic nerve head drusen. If you have MS or suspect it, and your eyes are affected, you should get it checked out, as doses of steroids could help you regain vision if it is caused by ms and has not been too long in the making.
AnonymousMay 19, 2009 at 12:35 am
Do you have GBS or CIDP? This does not sound like the Gabapentin being the culprit although it might be possible. What dosage are you taking? You might be either getting just a pill or two to much and your body does not like the dosage causing this possible effects. With me when I first started taking it I felt a little light headed and instead of taking 3 per day I only took 1 then when my body adapted to it I started 2 and then am now up to 6 per day. But with me having CNS problems from Lupus a few times. I had an inflamation problem with a nerve behind my ear one time and boy does this sound like what you are experiencing. I could not even drive at all because of that one. They have to give me prednisone in high doses to stop the inflamation. Might pay to get checked out and have an MRI to see if there is a problem. But then sometimes the ear doctor can test for Vestibulir Imbalance something that nerve damage can cause. That too is a symptom of something going on and causes the same effects. If it’s not the Gabapentin then there is medications they have to treat this. Meclezine misplelled is one of them. A few others. It’s been a long time since i have had this medicine but it helped alot when i had those nasty spells. But I would get checked out just in case something else is going on! I hope you feel better soon! Hugs
AnonymousMay 19, 2009 at 6:03 am
It all fit the mixed up autoimmune disease I have (spondylitis and CIDP),
I have tinnitus episodes and my eyes get red while I´m like this dizziness.
It is call uveitis by the spondylitis reumatologist gerga.
I met an eyes doc in 2006, but could not find anything to explain, it was $ waste.
Also de the MRI could not find anything in my brain. I don not know if the optic neuritis can be seen in the MRI, I think not.
May 19, 2009 at 8:57 am
When my older son went for a standard eye exam after failing the drivers ed vision test, they were surprised by the total blindness in one eye, 20/400, so they took a photo of behind the eye which showed the inflamation. To r/o out tumor or ms, they did a mri of the brain for possible lessions or tumor and of the orbits, I suspect this will be the part of the mri for the optic inflamation. There is a dx called optic nerve drusen where crystals form on the nerve giving it the visual appearance of inflamation. Some also say pseudo papaladema (spelling) So sorry you have other issues besides the cidp. Good luck to you.
dawn Kevies mom
AnonymousMay 19, 2009 at 8:21 pm
My nephew has Spondyditis and gets spells like you get. It is part of his disease. Seeing and ear specialist and eye specialist might be the best bet for the vertigo at least they have the one med that I mentioned that might help that some. So sorry you are having to deal with this. Not fun being sick and certainly not fun having vertigo with it! Keep us posted and I hope you start feeling better soon! Hugs
AnonymousMay 20, 2009 at 8:58 pm
I’ve been suffering from dizziness and vertigo since february. It is soooo bad. I have been on four rounds of antibiotics plus meclizine for dizziness/vertigo. I am not allowed to take anything after the 25 because of allergy testing on the 3. Which I know I have allergies so I will have to go back to taking shots which i absolutely hate and am worried to take them because of the GBS. So not sure what to do. Do I take the shots or do I suffer with all of this stuff.
AnonymousMay 21, 2009 at 8:22 am
Hey Sherry! I know someone that had GBS and they have allergies really bad. They take allergy shots and do fine. I would talk with your doctor and get his personal opinion. When you ask them for a personal opinion sometimes a doctor will let you know what he would do if it was his situation. I was going to go see a Chiropractor for my spine injury years ago before the surgery. Had one doctor come out and tell me he thought I would be waisting my money.I did not listen to him and should have forI waisted money! LOL! Hugs
AnonymousMay 25, 2009 at 10:21 am
Hi pjthomasset, I was diagnosed in 1998 with CIDP but it started in 1997. I was sent by my neurologist in the beginning to an ear doc and was diagnosed with ear drum nerve damage in both ears (inoperable and non-repairable with a hearing aid). On my left ear I have 15% of hearing left and on my right ear I have 40% of hearing left. This disorder also makes your equilibrium unbalanced which can cause light headiness and dizziness. Also my eyes have been effected by CIDP with blurred vision. Just last year a light in my right eye started showing up when I closed my eyes and would try to go to sleep. They performed a MRI this year and found that blood was not traveling all the way to my scalp. This the neurologist explained was the cause of my migraine headaches.
I hope you feel better soon.
May 25, 2009 at 12:07 pm
Check out meniers disease. I have it and it causes diziness and extreme vertigo often called “drop” vertigo because when it hits you drop as the spin is so fast you are virtually blind. Leaves you with nausea also. Not fun stuff and will exacerbate whatever lack of balance you have with CIDP.
You must be logged in to reply to this topic.